Missouri, 2003

Flash Flood in Missouri, June 10, 2003

June 10, 2003 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 1:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 10, 1:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 4:40 AM CST, 13 hours 50 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Local storm report, Jun 10, 4:58 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    JENNINGS                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          ST LOUIS COUNTY SHERIFFS
                                          DEPARTMENT.

0550 PM    IMPERIAL                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 5:10 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    BARNHART                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      TREES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 5:51 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0605 PM    FENTON                    MO   WIND DAMAGE
06/10/03   ST LOUIS                       INTERSTATE SIGNS BLOWN
                                          DOWN...WINDOWS BLOWN OUT
                                          AND PART OF ROOF TORN OFF
                                          STRATFORD INN.  REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0610 PM    RICHMOND HEIGHTS          MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0614 PM    5E BELLEVILLE             IL   TORNADO
06/10/03   ST. CLAIR                      REPORTED BY PERSONNEL AT
                                          SCOTT AFB.

0615 PM    1N FENTON                 MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          MISSOURI HIGHWAY PATROL.

0620 PM    DUPO                      IL   WIND DAMAGE
06/10/03   ST. CLAIR                      ROOFS BLOWN OFF HOMES.
                                          REPORTED BY ST. CLAIR
                                          COUNTY EMERGENCY
                                          MANAGEMENT AGENCY.

0635 PM    BONNE TERRE               MO   WIND DAMAGE
06/10/03   ST FRANCOIS                    TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    WILDWOOD                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    FREEBURG                  IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED ON TRAILER
                                          HOME. REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0640 PM    ELLISVILLE                MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.
Local storm report, Jun 10, 6:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    2N NASHVILLE              IL   WIND DAMAGE
06/10/03   WASHINGTON                     TREES DOWNED. FOUR HOUSE
                                          TRAILERS ALSO BLOWN OVER.
                                          REPORTED BY WASHINGTON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 6:22 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    1NE CENTRALIA             IL   TORNADO
06/10/03   MARION                         REPORTED BY MARION COUNTY
                                          SHERIFFS DEPARTMENT.
Local storm report, Jun 10, 6:28 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    2NE ST. CHARLES           MO   FLOODING
06/10/03   ST CHARLES                     FLOODING REPORTED ON
                                          MISSOURI BOTTOM ROAD.
                                          PUBLIC REPORT.

0700 PM    BRIDGETON                 MO   FLOODING
06/10/03   ST LOUIS                       FLOODING REPORTED ON
                                          LINDBERGH AVE NEAR
                                          LAMBERT AIRPORT. REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, St. Louis (C)

When
June 10, 6:30 PM CST to 9:30 PM CST
Where
St. Louis (C) County, St Louis
Reported by
LAW ENFORCEMENT
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

Heavy rain caused flooding on several streets in St. Louis. Flooding was reported on Riverview Boulevard, Hall Street, and Skinker Avenue.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363067.